Get your Health question answered in 3 easy steps

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What is the side effects of changing from Carvedilol to Nifedipine?

Answered by
Dr.
Dr. Rajkishori Godhi

ENT Specialist

Practicing since :2003

Answered : 709 Questions

default
Posted on Wed, 6 Aug 2014 in Ear, Nose and Throat Problems
Question: Back in early March, my doctor changed my medication from Carvedilol to Nifedipine due to Raynaud's Syndrome. Since the end of March my right ear has had congestion, ringing, sinus issues on right side and voice change, like I was coming down with a cold but I am not sick. It lasted 2 weeks the first time. These are rare side effects that I have found on some websites. I mentioned this to her on XXXXXXX 13 but feel it was ignored. It may have been notated in my records but I was never checked or asked anything about these problems. I would like for these problems to cease. I called her a few weeks ago and was told to stop the medication if I was having side effects and make a follow up appt. I stop for about 4 days and noticed the Raynaud's acting up again. I started back on it at a pharmacist advice. I have tried antihistimine and decongestant, did not work. Should medication be changed to another calcium blocker for Raynaud's? I have tried peroxide, baby oil, everything I could from online to open ear back up. It may stay blocked for a few days, 2-3 weeks, then open up for some time and then block again. It has been blocked for a month now. I am also planning to change doctors mainly for lack of communication. What else can you tell me? Thank you in advance!
doctor
Answered by Dr. Rajkishori Godhi 8 hours later
Brief Answer:
eustachian tube dysfunction

Detailed Answer:
Hello sir and thanks for using healthcaremagic,

From your symptoms it looks like you have eustachian tube dysfunction.
The eustachian tube connects the back of the ear to the nose. This tube mainatins middle ear pressure. Blockage of this tube can occur due to infections or allergies in the nose. Rarely a tumour arising from the back of the nose can obstruct the opening of the tube. Blockage of this tube can produce ringing, hearing loss and pain. If the blockage persists for a long time it can result in infection.

You have to see an ENT specialist to confirm the diagnosis. Also allergies in the nose has to be ruled out. Since you have been having symptoms for 4 months I would recommend that you get a nasal endoscopy done. It is the only way to see the nasal opening of the tube and also helps to rule out mechanical obstruction of the tube with tumours.

Till that time you can use decongestant nose drops like otrivin. These drop improve patency of the tube and improve ventilation of the ear. Instill 3 drops in each nostril 3 times a day and follow it up with steam inhalation. Blowing balloons and chewing gum also helps to open the tube.

Your symptoms are not related to nifedipine.

Regards ,Dr Rajkishori Godhi
Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics ,  

Recent questions on  Hearing loss

doctor1 MD

Hi, Since past 7 months I am experiencing Tinnitus in my right ear with partial hearing loss. Though I have consulted many doctors & taken advised medication for the same (no cancer detected in Brain MRI, Audiometry Tests show almost 60% hearing loss, Complemina Retard continued for almost 3 months), yet the problem still persists. I do not feel any nausea / headache / dizzy / anything else. I wanted to know if this is curable at all and if so then what are kinds of treatments options available ? Thanks in advance. Regards, Nitin

doctor1 MD

I am 26 years age,male.I have hypothyroidism as well as hypertension. Recently I have developed Bilateral SNHL(Sensorineural hearing loss). I take Thyronorm 50 and Tenormin 50 daily. Are they medicine side effect? Recently I have started taking Telma 40. Is it safe?

doctor1 MD

In November I was diagnosed with Sudden Sensory Neural Hearing Loss in my L ear, which included dizziness and bizarre tinnitis symptoms. I had oral steroid treamtent with no success. I had a procedure to place steroids into the inner ear with significant improvement in hearing, though still impaired. this was followed by continued ear pressure, terrible tinnitis, off and on headaches and fatigue. i was treated with antibiotics for 20 days and things improved, but ear fullness and lesser tinnitis persisted, with intermittent headaches and fatigue now returning. Hearing loss is still annoying, I can't use a phone on my L side and can't hear speech in a room with more than one person in it. Will this ever improve? Is there anything further that can be done?

doctor1 MD

Hello ,I am 25 male
I have a bit of hearing loss of high frequency sound.. doctors advised me that i have weak nerves connecting ear & brain.... which is due to mine continuous sneezing cold earlier....
please suggest me any possible treatment for this & any good hospital anywhere in india for getting this treatment...

doctor1 MD

What does a mastoidectomy involve? What type of care is required before and after such a procedure?

doctor1 MD

Dr. Eni My daughter is home now and is still nauseous, and dizzy with stomach pain, but is doing better since receiving CBD anally. No reason was ever found for her symptoms. If you have a theory please share it wth me.

doctor1 MD

I've seen 2 doctors. I've also emailed back and fourth with Dr. XXXXXXX XXXXXXX on this site. My symptoms are ringing in the left ear. Low grade headache and nausea. I've had these symptoms for more than 3 weeks now. Sometimes the headache goes...